MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected results were obtained from two different levels of vitros liquid performance verifier (lpv) fluids, using vitros ammonia (amon) slide lot 1020-0260-1781 on a vitros 4600 chemistry system.Lpv i b9937 results of 345.7 and 339.5 ug/dl vs.The expected result of 77.65 ug/dl.Lpv ii c9938 result of 198.6, 187.7, 239.5, 257.2, 200.2, 223.9, 273.6, 195.9, 247.8, 251.2, 213.3, 114.1, 238.7, 182.1, 267.5, and 273.1 umol/l vs.The expected result of 351.15 ug/dl.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.There was no report of affected patient results and there was no allegation of patient harm.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation concludes that lower and higher than expected results were obtained from two different levels of vitros liquid performance verifier (lpv) fluids, using vitros ammonia (amon) slide lot 1020-0260-1781 on a vitros 4600 chemistry system.The assignable cause of the event is an instrument event related to microslide incubator contamination.Results of precision testing demonstrated that the vitros 4600 chemistry system was not operating as expected at the time of the event.Acceptable vitros amon performance was obtained after an ortho field engineer performed the following service actions to the vitros 4600 integrated system: performing a decontamination of the microslide incubator, replacing the incubator evaporation caps, performing eject and insert blade adjustments, performing a read/sync adjustment, processing correction factor slides and updated the factors and calibrating vitros amon slide lot 1020-0260-1781.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18162168
Report Number0001319681-2023-00061
Device Sequence Number15115075
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public10758750012343
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown